Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 5, NWS Kansas City, MO

May 12, 201013 counties in Missouri

NWS Kansas City, MO issued this flash flood warning at May 12, 2010, 8:28 PM CDT for 13 counties in Missouri. It was in force for 9 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2010, 8:28 PM CDT (01:28 UTC)
Expired
May 13, 2010, 5:30 AM CDT
In force
9 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Adair County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Daviess County, MO, Grundy County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Sullivan County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 9:11 PM CDTFLASH FLOOD4 E Atlanta, MOSTATE ROUTE M FLOODED ALONG WITH SEVERAL LOCAL STREETS WITH OVER A FOOT OF WATER OVER THEM.
May 12, 9:13 PM CDTFLASH FLOOD1 E Cowgill, MOWATER FLOWING OVER ROAD 116 AND OVER FLOWING STORM DRAINS.
May 12, 9:19 PM CDTFLASH FLOODPolo, MOFLOODING NEAR RAILROAD BRIDGE
May 12, 10:25 PM CDTFLASH FLOODChillicothe, MOWATER OVER THE ROAD AT THE INTERSECTION OF CLAY ST AND EASTON ST
May 12, 10:41 PM CDTHEAVY RAIN 2.12 Nw Chillicothe, MOSPOTTER MEASURED 2.10 INCHES OF RAIN IN 70 MINUTES. MUCH OF THIS TOTAL FELL WITHIN 40 MINUTES. LOCATION IS APPROXIMATELY 2 MILES WEST OF HIGHWAY 65 NEAR HIGHWAY 190.
May 12, 10:55 PM CDTFLASH FLOOD12 Ene Kingston, MOSTATE ROUTE A BETWEEN BRAYMER AND HIGHWAY 36 UNDER WATER IN SEVERAL LOCATIONS
May 12, 11:08 PM CDTFLASH FLOODMeadville, MONUMEROUS STREET UNDER WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 315 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2865 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
315 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
20.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WGUS53 KEAX 130128
FFWEAX
MOC001-025-033-041-061-079-115-117-121-175-177-195-211-131030-
/O.NEW.KEAX.FF.W.0005.100513T0128Z-100513T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
828 PM CDT WED MAY 12 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
  CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
  CHARITON COUNTY IN NORTH CENTRAL MISSOURI...
  DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
  LINN COUNTY IN NORTH CENTRAL MISSOURI...
  LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
  MACON COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHEASTERN SALINE COUNTY IN CENTRAL MISSOURI...
  NORTHERN RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI...
  RAY COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHERN ADAIR COUNTY IN NORTHEAST MISSOURI...
  SOUTHERN GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
  SOUTHERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 530 AM CDT THURSDAY

* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  RAINFALL AMOUNTS UPWARDS OF 2 INCHES OF RAIN HAD FALLEN IN         
  PORTIONS OF THE WARNING AREAS. REPORTED SLOW MOVING THUNDERSTORMS  
  WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. NUMEROUS          
  THUNDERSTORMS WILL CONTINUE TO LIFT NORTHWARD INTO THE WARNING     
  AREA FROM THE SOUTHWEST THROUGH THE OVERNIGHT HOURS...WITH         
  RAINFALL TOTALS APPROACHING 2 TO 4 INCHES IN MOST LOCATIONS.  


* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BROOKFIELD...CARROLLTON...CHILLICOTHE...GALLATIN...HAMILTON...LA
  PLATA...LAWSON...MACON...MARCELINE...RICHMOND...SALISBURY...
  TRENTON...ATLANTA...BEVIER...BOSWORTH...BRASHEAR...BRAYMER...
  BRECKENRIDGE...BROWNING...BRUNSWICK...BUCKLIN...CAIRO...CALLAO...
  COWGILL...CRYSTAL LAKES...EXCELSIOR ESTATES...GALT...HALE...HARDIN
  AND HENRIETTA.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3954 9230 3934 9307 3918 9418 3925 9422
      4014 9421 4012 9377 4017 9235

$$

DUX
2 follow-up statements
234 
WGUS73 KEAX 130729
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
229 AM CDT THU MAY 13 2010

MOC001-025-033-041-061-079-115-117-121-175-177-195-211-131030-
/O.CON.KEAX.FF.W.0005.000000T0000Z-100513T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALINE MO-RAY MO-RANDOLPH MO-CARROLL MO-CHARITON MO-CALDWELL MO-
LIVINGSTON MO-LINN MO-MACON MO-DAVIESS MO-GRUNDY MO-ADAIR MO-
SULLIVAN MO-
229 AM CDT THU MAY 13 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN SALINE
COUNTY IN CENTRAL MISSOURI...AND SOUTHERN SULLIVAN...SOUTHERN
GRUNDY...DAVIESS...MACON...LINN...LIVINGSTON...CALDWELL...CHARITON...
CARROLL AND NORTHERN RANDOLPH COUNTIES IN NORTH CENTRAL MISSOURI...
AND SOUTHERN ADAIR COUNTY IN NORTHEAST MISSOURI...AND RAY COUNTY IN
WEST CENTRAL MISSOURI UNTIL 530 AM CDT...

AT 227 AM CDT...RAIN ALONG WITH EMBEDDED THUNDERSTORMS CONTINUE TO 
DEVELOP AND MOVE TOWARD THE WARNED AREA. ADDITIONAL HEAVY RAINFALL 
IS POSSIBLE THROUGH THE NEXT FEW HOURS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BROOKFIELD...
CARROLLTON...CHILLICOTHE...GALLATIN...HAMILTON...LA PLATA...LAWSON...
MACON...MARCELINE...RICHMOND...SALISBURY...TRENTON...ATLANTA...
BEVIER...BOSWORTH...BRASHEAR...BRAYMER...BRECKENRIDGE...BROWNING...
BRUNSWICK...BUCKLIN...CAIRO...CALLAO...COWGILL...CRYSTAL LAKES...
EXCELSIOR ESTATES...GALT...HALE...HARDIN AND HENRIETTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3954 9230 3934 9307 3918 9418 3925 9422
      4014 9421 4012 9377 4017 9235

$$

DEROCHE
362 
WGUS73 KEAX 131031
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
531 AM CDT THU MAY 13 2010

MOC001-025-033-041-061-079-115-117-121-175-177-195-211-131044-
/O.EXP.KEAX.FF.W.0005.000000T0000Z-100513T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALINE MO-RAY MO-RANDOLPH MO-CARROLL MO-CHARITON MO-CALDWELL MO-
LIVINGSTON MO-LINN MO-MACON MO-DAVIESS MO-GRUNDY MO-ADAIR MO-
SULLIVAN MO-
531 AM CDT THU MAY 13 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN SALINE
COUNTY IN CENTRAL MISSOURI...AND SOUTHERN SULLIVAN...SOUTHERN
GRUNDY...DAVIESS...MACON...LINN...LIVINGSTON...CALDWELL...CHARITON...
CARROLL AND NORTHERN RANDOLPH COUNTIES IN NORTH CENTRAL MISSOURI...
AND SOUTHERN ADAIR COUNTY IN NORTHEAST MISSOURI...AND RAY COUNTY IN
WEST CENTRAL MISSOURI WILL BE ALLOWED TO EXPIRE AT 530 AM CDT...

THIS WARNING HAS BEEN REPLACED BY AREAL FLOOD WARNINGS WHICH ARE IN 
EFFECT UNTIL 330 PM THURSDAY.  NUMEROUS ROADS ARE CLOSED DUE TO 
FLOODING ACROSS THE AREA...AND MORE WILL LIKELY CLOSE THIS MORNING.


LAT...LON 3954 9230 3934 9307 3918 9418 3925 9422
      4014 9421 4012 9377 4017 9235

$$

SAW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 12, 6:50 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 12, 6:50 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 PM CDT WED MAY 12 2010

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/443 PM CDT WED MAY 12 2010/
A MULTITUDE OF WEATHER HAZARDS TO CONTEND WITH OVER THE NEXT 24
HOURS. EAST-WEST WARM FRONT LYING NEAR THE I-70 CORRIDOR HAS FAILED
TO LIFT NORTH TODAY DUE TO THE RAIN COOLED AIR LEFT OVER FROM LAST
NIGHTS AND THIS MORNINGS ELEVATED CONVECTION. THINK THIS IS WHERE
THE BOUNDARY WILL STAY UNTIL THE KS COLD FRONT OVERTAKES IT
OVERNIGHT. LATEST RUC PROGS INCREASING SSW H8 JET ACROSS SOUTHEAST
KS AND OVER THE TOP OF THE STALLED FRONT WHICH WILL ADVECT A DEEP
PLUME OF MOISTURE NORTHWARD AS SEEN ON WATER VAPOR LOOP. THIS SHOULD
RESULT IN A STEADY INCREASE IN ELEVATED CONVECTION NORTH OF THE
MISSOURI RIVER AND RADAR TRENDS SUPPORT THIS. PULSE LIKE NATURE OF
STORMS AND LIMITED ROTATION WILL FAVOR MAINLY LARGE HAIL AS WELL AS
POCKETS OF HEAVY RAIN. ELEVATED CONVECTION ALSO SEEN IN THE WARM
SECTOR OVER EAST CENTRAL KS AND WEST CENTRAL MO WHICH WILL TO SOME
DEGREE TRAIN OVER THE SAME AREAS. THESE STORMS WILL ALSO CARRY THE
THREAT OF LARGE HAIL.

ALSO WATCHING THE SEVERE STORMS WHICH CONTINUE TO FORM ALONG THE
COLD FRONT OVER CENTRAL KS. THIS ACTIVITY IS EXPECTED TO SPREAD
NORTHEAST AND INTO NW AND WEST CENTRAL MO LATE THIS EVENING. SINCE
THE UPPER FLOW IS PARALLEL TO THE COLD FRONT AND THE PRIMARY UPPER
TROUGH REMAINS WELL TO THE WEST OF THE BOUNDARY...IT IS THIS
ACTIVITY WHICH WILL HAVE THE GREATER POTENTIAL TO TRAIN AND RESULT
IN FLASH FLOODING AS WELL AS POSSIBLY PRODUCING LARGE
HAIL...DAMAGING WINDS. THE TORNADO THREAT WILL BE LIMITED DUE TO THE
EXTENSIVE CLOUD COVER WHICH HAS INHIBITED THE EROSION OF THE CIN
LEFT OVER WITHIN THE WARM SECTOR.

LIKE THE LATEST HPC QPF AREA FOR HEAVY RAINS AND GIVEN HOW MUCH RAIN
FELL WITH LAST NIGHTS MCS WHICH MOVED ACROSS THE FAR SOUTHERN CWA
CAN JUSTIFY THE 1-2 INCH RAINS OVER MUCH OF THE CWA DURING THE NEXT
24 HOURS. MADE NO CHANGES TO THE ONGOING FLASH FLOOD WATCH. WITH THE
UPPER SYSTEM LIFTING OUT TO THE NORTHEAST AND THE TROUGH AXIS STILL
WEST OF THE CWA ON THURSDAY THE BACK EDGE OF THE RAIN SHIELD WILL BE
SLOW TO MOVE EAST SO MADE FEW CHANGES TO THE ONGOING THURSDAY
FORECAST.

SHOULD SEE A WEAK SURFACE HIGH MOVE INTO THE KS/MO AREA ON FRIDAY
RESULTING IN A BRIEF BREAK FROM CONVECTION.

MJ

MEDIUM RANGE (SATURDAY THROUGH WEDNESDAY)...

MID RANGE FORECAST WILL CONTINUE TO BE FILLED WITH POTENTIAL
ACTIVITY AS A SERIES OF SHORTWAVE RIDGES AND TROUGH TRAVERS THE
PLAINS STATES THIS WEEKEND AND THROUGH THE FIRST HALF OF NEXT WORK
WEEK. SATURDAY WILL DAWN WITH A SURFACE HIGH SLIDING OFF TO OUR EAST
AS A SHORTWAVE RIDGE MOVES IN ALOFT. WARM AIR ADVECTION AND
RETURNING GULF MOISTURE SATURDAY COULD LEAD TO SOME STORMS BY THE
AFTERNOON. GFS IS THE OUTLIER...MOST AGGRESSIVE AND QUICKEST WITH
THE ACTIVITY...WHILE THE OTHER MODELS ARE FOCUSED A LITTLE FARTHER
SOUTH AND SLOWER. HAVE KEPT THE CHANCE POPS IN THROUGH THE DAY
SATURDAY AND THAT NIGHT AS A COMPROMISE SOLUTION FOR NOW. DID WARM
TEMPERATURES A HAIR WITH A SOUTHERLY WIND EXPECTED TO RETURN
SATURDAY. WITH A TROUGH EXPECTED QUICK ON THE HEELS OF SATURDAYS
RIDGE...ANY OVERNIGHT CONVECTION MIGHT PERSIST INTO SUNDAY WITH
MULTIPLE ROUNDS OF STORMS POSSIBLE INTO SUNDAY NIGHT. HAVE EXPANDED
THE COVERAGE AREA OF THE CHANCE POPS FOR THE DAYLIGHT AND NIGHT TIME
HOURS OF SUNDAY AS A RESULT.

FOR THE BEGINNING OF THE WORK WEEK...CONDITIONS LOOK TO SETTLE DOWN
FOR AT LEAST A COUPLE OF DAYS AS A MORE PRONOUNCED RIDGE EXPANDS
EAST FROM THE WESTERN CONUS. THIS SHOULD ALLOW TEMPERATURES TO CLAW
THEIR WAY BACK TOWARDS NORMAL THROUGH THE MID WORK WEEK PERIOD.
HOWEVER...TOWARDS MID WORK WEEK...PRELIMINARY ANALYSIS INDICATES
THAT THERE MIGHT BE SOME MORE STORMY WEATHER AS THE RIDGE AXIS
SLIDES INTO THE CENTRAL PLAINS AND WE GET SOME WARM AIR AND MOISTURE
ADVECTION ALOFT. HAVE PENCILED IN A SILENT SLIGHT CHANCE POP AT THIS
TIME AS BOTH THE ECMWF AND GFS ARE ADVERTISING THIS.

CUTTER

&&

.AVIATION...

FOR THE 00Z TAF...SCATTERED CONVECTION ONGOING WILL PERSIST WITH
PERIODS OF SHOWERS AND THUNDERSTORMS MOVING THROUGH ALL 3 TERMINALS
THROUGH THIS EVENING. AN EAST-WEST WARM FRONT LIES JUST SOUTH OF
KMKC AND SHOWS SIGNS THAT IT MAY LIFT TO KMCI...ALLOWING WINDS TO
VEER TO THE SOUTHEAST AT KMKC/KMCI. MORE ORGANIZED THUNDERSTORMS
CONGEALING OVER EASTERN KS WILL SPREAD INTO THE TERMINALS BETWEEN
03-09Z RESULTING IN INCREASING THREAT FOR HEAVY RAINS AND
MVFR/POSSIBLE IFR VISIBILITIES/CEILINGS. BETTER TO AMEND FOR THE
POSSIBLE IFR CONDITIONS AS THEY WILL BE SHORT LIVED IF/WHEN THE
STRONGER STORMS ARRIVE.

HAVE DELAYED ARRIVAL OF WINDSHIFT LINE BY SEVERAL HOURS VS 18Z
FORECAST AS BOUNDARY WILL BE SLOW TO MOVE EAST AS THERE IS LITTLE
PUSH BEHIND IT. IFR CEILINGS IN THE POST FRONTAL AIRMASS WITH BACK
EDGE OF RAIN EXITING THE TERMINALS AROUND DAYBREAK AT KSTJ AND MID
MORNING AT KMCI/KMKC. CEILINGS WILL STEADILY IMPROVE DURING THE
AFTERNOON AND COULD SEE CLOUDS SCATTER OUT BY MID/LATE AFTERNOON.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR MOZ025-031>033-038>040-043>046-053-054.

     FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
     MORNING FOR MOZ001>008-011>017-020>025-028>030-037.

KS...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY
     AFTERNOON FOR KSZ057-060.

     FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THURSDAY
     MORNING FOR KSZ025-102>105.
&&
Hazardous weather outlook, May 12, 7:06 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
706 PM CDT WED MAY 12 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-140015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
706 PM CDT WED MAY 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE INTO THE EARLY MORNING
HOURS FOR AREAS GENERALLY NORTH OF THE MISSOURI RIVER. THESE STORMS
WILL MOST LIKELY REMAIN ELEVATED...THAT IS THEY ARE NOT TIED TO A
SURFACE BASED BOUNDARY...AND THUS LACK THE NECESSARY LOW LEVEL
ROTATION TO PRODUCE TORNADIC TYPE SUPERCELLS. THUS...LARGE HAIL WILL
BE THE MOST LIKELY SEVERE THREAT WITH DAMAGING WINDS LESS LIKELY.

FURTHER WEST...STRONG/SEVERE THUNDERSTORMS WHICH HAVE FORMED ALONG A COLD
FRONT OVER CENTRAL KANSAS WILL GRADUALLY SHIFT EAST WHILE INDIVIDUAL
STORMS TRACK NORTHEAST...AND EVENTUALLY MOVE INTO EXTREME EAST
CENTRAL KANSAS AND WEST CENTRAL MISSOURI LATER THIS EVENING. SEVERE
THUNDERSTORMS WILL BE POSSIBLE OVER AREAS SOUTH OF THE MISSOURI
RIVER AND WEST OF A HIGGINSVILLE TO CLINTON LINE THROUGH EARLY
THURSDAY MORNING AS THIS REGION WILL REMAIN WITHIN THE WARM SECTOR
AND MOST UNSTABLE AIR MASS. WHILE LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY SEVERE THREAT AN ISOLATED TORNADO IS STILL POSSIBLE.
EAST OF A HIGGINSVILLE TO CLINTON LINE...THE SEVERE THREAT WILL
INCREASE AFTER MIDNIGHT.

IN ADDITION...VERY HEAVY RAINFALL WILL BE POSSIBLE OVER ALL BUT FAR
NORTHWEST MISSOURI AND CENTRAL MISSOURI. MOST AREAS SHOULD RECEIVE AN
INCH OF RAIN WITH LOCAL AMOUNTS IN EXCESS OF 2 INCHES LIKELY. DUE TO
THE ALREADY SATURATED GROUND...RAINFALL AMOUNTS OF THIS MAGNITUDE
COULD QUICKLY LEAD TO FLASH FLOODING OR EXTEND RIVER FLOODING ON MANY
AREA CREEKS AND RIVERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STORMS ARE EXPECTED TO STILL BE ONGOING THROUGH THURSDAY MORNING BEHIND
THE COLD FRONT WITH THE HEAVIER RAIN EXPECTED ACROSS CENTRAL INTO
SOUTHWEST MISSOURI. WITH MORE RAIN...FLOODING WILL STILL BE A CONCERN.
SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY IN THE OUTLOOK
AREA.

THE NEXT CHANCE OF STORMS RETURNS FOR SATURDAY AND SUNDAY. IT IS TOO
EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. IN ADDITION...PLEASE
FORWARD ANY TYPES OF FLOODING REPORTS.

MJ

In the hours before

Local storm report, May 12, 7:53 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
753 PM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HAIL             1 S KCI AIRPORT         39.29N 94.72W
05/12/2010  M0.75 INCH       PLATTE             MO   NWS EMPLOYEE

&&

MJULY
Local storm report, May 12, 7:56 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
756 PM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             1 NE WEATHERBY          39.92N 94.23W
05/12/2010  M0.88 INCH       DEKALB             MO   TRAINED SPOTTER

&&

MJULY
Local storm report, May 12, 7:57 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
757 PM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             NORTH KANSAS CITY       39.14N 94.56W
05/12/2010  M0.88 INCH       CLAY               MO   AMATEUR RADIO

            108TH AND NORTH OAK

&&

MJULY
Local storm report, May 12, 7:59 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 PM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             3 WSW WEATHERBY LAKE    39.22N 94.75W
05/12/2010  E0.88 INCH       PLATTE             MO   TRAINED SPOTTER

            REPORTED NEAR HWY 45 AND I-435.

&&

ACH
Special weather statement, May 12, 8:19 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 PM CDT WED MAY 12 2010

MOZ021-022-029-030-037-130200-
CALDWELL MO-CLAY MO-CLINTON MO-JACKSON MO-RAY MO-
819 PM CDT WED MAY 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL...
SOUTHEASTERN CLINTON...NORTHERN RAY...CLAY AND NORTHERN JACKSON
COUNTIES UNTIL 900 PM CDT...

AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLAYCOMO...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LIBERTY...KEARNEY...EXCELSIOR SPRINGS...LAWSON...GLENAIRE...
  MISSOURI CITY...HOLT...CRYSTAL LAKES...WOODS HEIGHTS...EXCELSIOR
  ESTATES...POLO...COWGILL...KINGSTON...MOSBY...PRATHERSVILLE...
  HOMESTEAD...RAYVILLE...ELMIRA AND KNOXVILLE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3930 9461 3967 9409 3949 9377 3945 9377
      3907 9448 3922 9462
TIME...MOT...LOC 0119Z 231DEG 45KT 3922 9447

DUX
Local storm report, May 12, 8:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
820 PM CDT WED MAY 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             1 N HOLT                39.47N 94.34W
05/12/2010  E0.75 INCH       CLINTON            MO   TRAINED SPOTTER

&&

ACH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:01 PM CDTSpecial Weather StatementEAXChariton44 min
May 12, 7:31 PM CDTSevere Thunderstorm WarningEAXClay, Clinton, Platte, Ray44 min
May 12, 7:33 PM CDTSevere Thunderstorm WarningEAXJackson27 min
May 12, 8:16 PM CDTFlash Flood WarningEAXAndrew, Buchanan, Clay, Clinton, DeKalb, Jackson and 1 more9 hr
May 12, 8:19 PM CDTSpecial Weather StatementEAXClay41 min
May 12, 8:31 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Clay, Jackson, Ray44 min
May 12, 8:35 PM CDTRiver Flood WarningEAXClay, Ray32 hr
May 12, 9:46 PM CDTRiver Flood WarningEAXRay48 hr
May 12, 9:52 PM CDTSpecial Weather StatementEAXLinn38 min
May 12, 10:44 PM CDTSevere Thunderstorm WarningEAXPlatte31 min
May 12, 10:54 PM CDTFlash Flood WarningEAXAdair, Grundy, Mercer, Putnam, Schuyler, Sullivan6 hr
May 12, 10:59 PM CDTSpecial Weather StatementEAXBuchanan31 min
May 12, 11:02 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Platte28 min
May 12, 11:28 PM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Johnson, Lafayette, Platte and 1 more47 min
May 12, 11:37 PM CDTSpecial Weather StatementEAXClinton23 min
May 12, 11:51 PM CDTTornado WarningEAXCaldwell, Clinton, Ray24 min
May 12, 11:56 PM CDTSpecial Weather StatementEAXCaldwell, Clinton, Daviess, DeKalb49 min
May 13, 12:14 AM CDTSpecial Weather StatementEAXHenry, Johnson, Lafayette, Pettis, Saline46 min
May 13, 12:20 AM CDTSpecial Weather StatementEAXCarroll, Ray40 min
May 13, 12:37 AM CDTSpecial Weather StatementEAXGrundy, Livingston23 min
May 13, 12:54 AM CDTSpecial Weather StatementEAXMercer, Putnam, Sullivan51 min
May 13, 12:58 AM CDTSevere Thunderstorm WarningEAXAdair, Grundy, Mercer, Putnam, Sullivan32 min
May 13, 1:21 AM CDTRiver Flood WarningEAXClay, Platte9 hr
May 13, 1:52 AM CDTSpecial Weather StatementEAXCass23 min
May 13, 1:57 AM CDTSpecial Weather StatementEAXAdair, Macon, Schuyler33 min
May 13, 2:45 AM CDTRiver Flood WarningEAXClay, Jackson, Ray36 hr
May 13, 2:45 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray67 hr
May 13, 2:45 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline4 days
May 13, 2:45 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline6 days
May 13, 3:12 AM CDTRiver Flood WarningEAXJohnson, Pettis38 hr
May 13, 3:27 AM CDTRiver Flood WarningEAXCarroll49 hr
May 13, 4:58 AM CDTAreal Flood WarningEAXAdair, Daviess, Gentry, Grundy, Harrison, Mercer and 3 more11 hr
May 13, 5:18 AM CDTAreal Flood WarningEAXAndrew, Buchanan, Clay, Clinton, Jackson, Platte11 hr
May 13, 5:28 AM CDTAreal Flood WarningEAXCarroll, Ray10 hr
May 13, 7:31 AM CDTRiver Flood WarningEAXAndrew, Buchanan14 hr
May 13, 9:16 AM CDTRiver Flood WarningEAXBates61 hr
May 13, 9:16 AM CDTRiver Flood WarningEAXHoward19 hr
May 13, 9:16 AM CDTRiver Flood WarningEAXCooper37 hr
May 13, 1:18 PM CDTRiver Flood WarningEAXCooper21 hr
May 13, 3:27 PM CDTAreal Flood WarningEAXAdair, Andrew, Buchanan, Caldwell, Carroll, Chariton and 21 more24 hr

Nearby

Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.